MAUDE Adverse Event Report: CORDIS CORPORATION 5F 10CM SW RADIAL; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION 5F 10CM SW RADIAL; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 506510S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Perforation (2511)
Date of Event 01/01/1980
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact lot number is unknown.It was reported the lot number involved is most likely lot 17860727 or 17870327.A review of the manufacturing documentation associated with lot 17860727 was performed and presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the needle of a 5f 10cm stainless steel wire (sw) rain sheath introducer was felt blunt.The device was used as usual.The patient had little post-interventional bleeding as the artery was perforated.A pressure bandage was applied as a treatment/procedure provided to the patient as a result of the arterial perforation.The product look/appear normal when taken from its packaging.There was no any treatment provided to the patient as a result of the blood loss.The device was intact when removed from the patient.The device will not be returned for evaluation as it was discarded by the site.
 
Additional Manufacturer Narrative
Complaint conclusion: the needle of a 5f 10cm stainless steel wire (sw) rain sheath introducer felt blunt.The device was used as usual.The patient had little post-interventional bleeding as the artery was perforated.A pressure bandage was applied as a treatment/procedure provided to the patient as a result of the arterial perforation.The product look and appeared normal when taken from its packaging.There was no treatment provided to the patient as a result of the blood loss.The device was intact when removed from the patient.The products were not returned for analysis.A product history record (phr) review of lots17860727 and 17870327revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿needle- dull in patient¿ could not be confirmed as the devices were not returned for analysis.The exact cause of the reported events could not be conclusively determined.Procedural or handling factors, such as stick technique or excessive force, may have contributed to the reported events.Arterial perforation is a known potential risk and listed in the products ifu as such.Arterial perforation refers to a hole made by boring or piercing the artery.Arterial perforation is usually related to procedural factors such as stick technique and excessive force.According to the instructions for use, which is not intended as a mitigation, ¿possible complications include, but are not limited to: abrupt vessel closure, additional intervention, allergic reaction (device, contrast medium and medications), air embolism, infection, intimal tear, hematoma at puncture, hemorrhage , inflammation / infection / sepsis , ischemia, perforation of vessel wall, thrombus formation, peripheral nerve injury , pain, vascular complications (e.G.Intimal tear, dissection, pseudo aneurysm, perforation, rupture, spasm, occlusion)¿.Neither the phr review nor the information available for review suggests that the reported events could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
5F 10CM SW RADIAL
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9616394
Report Number9616099-2020-03499
Device Sequence Number2721122
Product Code DRE
UDI-Device Identifier20705032078914
UDI-Public20705032078914
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number506510S
Device Catalogue Number506510S
Device Lot Number17860727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.